Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2006, 3:02 PM EDT for Franklin County, Somerset County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 19, 2006, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Franklin County, ME, Somerset County, ME
The radar
The Portland,ME radar (KGYX), 150 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:12 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 19, 10:12 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1012 AM EDT MON JUN 19 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... SPC (STORM PRECICTION CENTER) HAS EXPANDED AREA OF SLIGHT CHANCE TO INCLUDE MOST OF THE FORECAST AREA...THUS ONLY MAJOR CHANGE IN FIRST PERIOD WILL BE TO ADD ENHANCED WORDING FOR STRONG GUSTY WINDS/POSSIBLE HAIL/HEAVY DOWNPOURS TO ALL ZONES. NO OTHER CHANGES ANTICIPATED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 302 AM EDT MON JUN 19 2006/ SHORT TERM /TODAY THROUGH MONDAY NIGHT/... SUMMERY CONDITIONS WITH DEWPOINTS IN THE MID 50S TO MID 60S. IN RESPONSE THERE IS PATCHY FOG AROUND THE REGION...PLUS SOME LOW CLOUDS AND FOG HAVE MOVED INTO THE MID COAST REGION OF MAINE. TEMPERATURES WILL AGAIN SOAR TO THE 80S AND LOWER 90S EXCEPT NEAR THE COAST TODAY. A PREFRONTAL TROUGH WILL MOVE THROUGH FROM WEST TO EAST TODAY WHICH WILL BRING SOME SHOWERS AND THUNDERSTORMS THAT WILL MOVE OFF THE COAST AFTER DARK. SPC HAS MOST OF NH IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. LONG TERM /TUESDAY THROUGH SUNDAY/... SHORTWAVE TROUGH SWINGS INTO THE REGION ON TUESDAY WITH ASSOCIATED COLD FRONT CROSSING THE REGION DURING THE AFTERNOON BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. COLD FRONT MOVES OFFSHORE TUESDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. LOWER TEMPERATURES AND HUMIDITY ALONG BRIGHT SUNSHINE WILL LAST THROUGH WEDNESDAY. WEAK SHORTWAVE SHEARING THROUGH SOUTHERN CANADA ON THURSDAY WILL BRING ANOTHER CHANCE OF SHOWERS OR THUNDERSTORMS TO THE REGION. ASSOCIATED COLD FRONT SLOWLY CROSSES THE AREA THURSDAY EVENING FOLLOWED BY A WEAK RIDGE OF HIGH PRESSURE ON FRIDAY. AVIATION... PATCHY EARLY MORNING FOG WITH MAINLY MVFR CONDITIONS AND ISOLATED IFR WILL IMPROVE TO VFR THIS MORNING. CONDITIONS LOWERING TO MVFR IN SHOWERS AND THUNDERSTORMS FROM WEST TO EAST THIS AFTERNOON. MARINE... INCREASING SOUTHERLY WINDS AND BUILDING SEAS TODAY SO SMALL CRAFT ADVISORY IS UP. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...AIR STAGNATION ADVISORY FOR MEZ023>028 UNTIL 8 PM MONDAY. NH...AIR STAGNATION ADVISORY FOR NHZ013-014 UNTIL 8 PM MONDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 PM MONDAY. &&
Hazardous weather outlook, Jun 19, 9:23 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 923 AM EDT MON JUN 19 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-201330- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 923 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN MAINE AND MUCH OF NEW HAMPSHIRE LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY CONTAIN DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS SPOTTER REPORTS TODAY. JC
In the hours before
Special weather statement, Jun 19, 9:33 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 933 AM EDT MON JUN 19 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-192145- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 933 AM EDT MON JUN 19 2006 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEW HAMPSHIRE AND WESTERN MAINE TODAY... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS DETERMINED THAT THERE IS A POSSIBILITY OF SEVERE WEATHER OVER MUCH OF NEW HAMPSHIRE AND WESTERN MAINE LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON. WARM...MOIST AIR REMAINS IN PLACE AHEAD OF THE FRONT. THE ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON AND THUNDERSTORMS WILL DEVELOP. A FEW STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WINDS. CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE SEVERE THUNDERSTORM INFORMATION. JC
Special weather statement, Jun 19, 2:22 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 222 PM EDT MON JUN 19 2006 MEZ008-009-013-014-191900- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 222 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 300 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF MADRID...OR ABOUT 13 MILES SOUTHEAST OF RANGELEY...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PHILLIPS...MADRID...REDINGTON...AVON...STRONG...SALEM...NEW VINEYARD...NEW PORTLAND...KINGFIELD AND CARRABASSETT VALLEY THROUGH 300 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Special weather statement, Jun 19, 2:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT MON JUN 19 2006 MEZ018-019-023-024-191915- COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR YORK- 225 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY THROUGH 315 PM EDT... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SANFORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SPRINGVALE...SANFORD...ALFRED...WATERBORO...GOODWINS MILLS... HOLLIS...SACO...BIDDEFORD...BUXTON AND OLD ORCHARD BEACH THROUGH 315 PM EDT. AS THIS STORM PASSES...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Special weather statement, Jun 19, 2:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 254 PM EDT MON JUN 19 2006 MEZ008-009-013-014-191945- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 254 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 345 PM EDT... AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF NEW VINEYARD...OR ABOUT 13 MILES NORTH OF FARMINGTON...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NEW VINEYARD...NEW PORTLAND...KINGFIELD...MADISON... ANSON...SOLON...EMBDEN...MOSCOW...BINGHAM AND ATHENS THROUGH 345 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:54 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 51 min |
| Jun 19, 4:27 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 48 min |
| Jun 19, 4:42 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 48 min |
| Jun 19, 5:16 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 44 min |
| Jun 19, 5:36 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 69 min |
| Jun 19, 6:04 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 71 min |
| Jun 19, 6:28 PM EDT | Severe Thunderstorm Warning | GYX | York | 47 min |
| Jun 19, 6:45 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 60 min |
| Jun 19, 7:15 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 60 min |
| Jun 19, 7:22 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset | 53 min |
| Jun 19, 5:13 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 47 min |
| Jun 19, 5:41 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Sullivan | 34 min |
| Jun 19, 5:46 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 44 min |
| Jun 19, 5:57 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton | 18 min |
| Jun 19, 6:13 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 47 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.